Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 08:34:51 PM

Login with username, password and session length


Members
  • Total Members: 23734
  • Latest: RBG
Stats
  • Total Posts: 642810
  • Total Topics: 48899
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Advice requested - 3 days before med-switch  (Read 3291 times)

0 Members and 1 Guest are viewing this topic.

Offline dirtycar74

  • Member
  • Posts: 3
  • Caution, may be habit-forming...
    • My deviantART page
Advice requested - 3 days before med-switch
« on: June 16, 2006, 12:24:23 AM »
My Doctor has ordered my pills changed, at my request, to a once-daily regimen.  I have three days more of Trizivir (twice daily regimen in combo with Kaletra) before I am to start Epzicom with the same Kaletra (both are now once daily dosage). 

Advice is requested regarding what to expect when making transition, as well as whether or not I should have any lapse/vacation of dosage to allow for, i.e., if my blood is saturated with one medication already, and I start taking another similar drug, does that pose any risk or should I stop for a few days to allow the old meds to dissipate from my system before starting the new ones?

I found out I was (+) in November 2003.  Started HAART (Kaletra+Trizivir) in April 2005.  I am undetectable (at <50c/ml) for over six months.  I am switching regimens to hopefully make it easier to maintain a near perfect adherence, since I take the pills right before bed, allowing me to not have that 'weird, semi-drunk, semi-sick-to-my-stomach' feeling I got when I was taking mid-day.

So, thanks in advance for any replies.  Feel free to post 'em here, so that others with similar questions might learn as well.
"Beauty is in the eye of the beholder..."
"Love is blind..."

-I'm TOTALLY confused now.

--Dusty

Offline Jacques

  • Member
  • Posts: 171
Re: Advice requested - 3 days before med-switch
« Reply #1 on: June 16, 2006, 01:04:38 AM »
Hi Dirtycar,

Strangely I worried about this a few days ago while switching from kaletra/Combivir twice a day to one a day Reyataz/Viread/3TC.

Well, finally I guess that if there has been a "switching protocol " to follow, my doctor would have tell me. So I took my last pills of the old regimen the very last evening ( as usual) and started the new one the morning after. Everything seems to go okay so far.

and I feel so free when evening comes. No more pills to think about, should I wish to go out. ;)

Jacques
Jacques
Living positively since 1987
latest lab :july 2010
Undetectable Cd4 1080
43% on Reyataz/Norvir/Truvada

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Advice requested - 3 days before med-switch
« Reply #2 on: June 16, 2006, 04:57:44 AM »
To my knowledge the drugs in Trizivir have relatively short half lives hence the twice daily dosing schedule and leave your blood stream relatively quickly when you stop taking them.  I was on a twice daily regimen (combivir/sustiva) but switched to once daily (sustiva/truvada) and I stopped taking the combivir in the morning and took the truvada at night with the sustiva.  Because of the short half life of azt/3tc in combivir it wasn't an issue.

You should be fine to do similar.
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Advice requested - 3 days before med-switch
« Reply #3 on: June 16, 2006, 09:26:02 AM »
Hello dirtycar

Trizivir is abavavir + AZT + 3TC.  Epzicom is abacavir + 3TC.  So basically you are dropping the AZT, which is the likely culprit for the sick feelings. 

So, expect nothing new, hopefully an improvement in the guts though.

All these drugs are nukes. 3 nukes is unnecessary really in your situation. It's a sound simplification.

- matt

(nice pic btw)
"The object is to be a well patient, not a good patient"

Offline dirtycar74

  • Member
  • Posts: 3
  • Caution, may be habit-forming...
    • My deviantART page
Re: Advice requested - 3 days before med-switch
« Reply #4 on: June 25, 2006, 03:53:00 PM »
Switch made with no side-effects

Thanks everyone for the support!
"Beauty is in the eye of the beholder..."
"Love is blind..."

-I'm TOTALLY confused now.

--Dusty

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Advice requested - 3 days before med-switch
« Reply #5 on: June 25, 2006, 03:56:31 PM »
 ;D
"The object is to be a well patient, not a good patient"

Offline doyourowndamndishes

  • Member
  • Posts: 85
Re: Advice requested - 3 days before med-switch
« Reply #6 on: June 26, 2006, 08:42:28 AM »
Great to hear dirtycar!

I too made with switch from Trizivir to Kivexa (Epizcom up here) and as Matt mentioned, since it's the same drugs that you are taking minus the azt, there should be no problems.  And since you have not "failed" any regimens yet there is no need to boost with norivir.  I did at first whenl I switched Kaletra for Atazanazir.  Unfortunately Norivir has similar effects on the lipid profile as Kaletra so I had to drop it.  Just a heads up, in case your doctor is not monitoring your cholesterol and tryglicerides he/she will want to as Kaletra is NOTORIOUS for screwing them up.  It took a year or two before the levels really went out of wack with me and no matter what I did to reverse it, it was to no avail: all an uphill battle.  It was not till I switched Kaletra that within 3 months the lipid profile revferted back to it's low normal range. 

Cheers,

Alan
"All that we are is theresult of what we have thought." -Buddha

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.